MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM C CEMENTED STD STEM SIZE 2; HIP CEMENTED STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM C CEMENTED STD STEM SIZE 2; HIP CEMENTED STEM
Model Number 01.18.152
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation: during a total hip replacement surgery, a tibial fracture occurred while the surgeon was checking range of motion and stability.The leg was held by the amis leg positioner.The leg positioner is a passive device, no force is applied to the patient body except what is given by the operator.No details were supplied as to the rotation given, or other unusual situations that may help us understand the event.Looking at the radiograph, the patient appears to have thin tibial cortices, and therefore, a weak tibial bone.No evidence of a faulty device contributing to the adverse event could be found so far.Other device involved in the event: amis 01.15.10.0190 amis mobile leg positioner 2.0 frame; batch review performed on 4 november 2020; lot 1414812: (b)(4) item manufactured, and released on 17-apr-2015.No anomalies found related to the problem.
 
Event or Problem Description
The hip surgery went well, but the surgeon had noted a discrepancy when he tried to do an external knee rotation with the amis extension table, and when checked the mobility of the leg there was a crack, which leads to a tibial fracture visible by an image intensifier; a plate and screw were posed.No further operation was needed to recover this incident.The patient already had a medical history of a knee prothesis (date and devices used unknown).

Brand Name
STEM: AMISTEM C CEMENTED STD STEM SIZE 2
Common Device Name
HIP CEMENTED STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10822497
Report Number3005180920-2020-00796
Device Sequence Number11497553
Product Code LZO
UDI-Device Identifier07630030804274
UDI-Public07630030804274
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K103189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2025
Device Model Number01.18.152
Device Catalogue Number01.18.152
Device Lot Number2005322
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2020
Initial Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient Weight64